Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 12, 2014, 3:28 PM MDT for 9 counties in New Mexico. It took effect at Apr 13, 2014, 11:00 AM MDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 3:28 PM MDT (21:28 UTC)
- In effect from
- Apr 13, 2014, 11:00 AM MDT
- Expired
- Apr 13, 2014, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 56 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:44 PM MDT | HIGH SUST WINDS 40 | 3 Wnw Gallup, NM | KGUP ASOS. VIRGA RELATED. |
| Apr 13, 2:44 PM MDT | NON-TSTM WND GST 67 | 3 Wnw Gallup, NM | KGUP ASOS. VIRGA RELATED. |
| Apr 13, 7:00 PM MDT | SNOW 3 | 11 Nnw Canon Plaza, NM | HOPEWELL SNOTEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS85 KABQ 122128 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FROM THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY AND MOST OF THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM SUNDAY ACROSS THE WEST CENTRAL HIGHLANDS... EASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY TO THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITY... .DRY...WINDY AND UNSTABLE CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS MUCH OF THE EASTERN PLAINS AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND THE WEST CENTRAL HIGHLANDS. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL...WIDESPREAD 5 TO 6 HAINES INDICES AND EVEN SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES ACROSS THE NORTHEAST PLAINS WILL YIELD CRITICAL FIRE CONDITIONS THROUGH THE EVENING. WARM...DRY...WINDY AND UNSTABLE CONDITIONS WILL REDEVELOP ON SUNDAY FROM THE WEST CENTRAL HIGHLANDS EASTWARD TO THE EAST CENTRAL PLAINS. CRITICAL FIRE CONDITIONS REMAIN MORE UNCERTAIN ACROSS NORTHWEST NEW MEXICO...DUE TO CLOUD COVER...PRECIPITATION POTENTIAL AND MARGINAL HUMIDITIES. NMZ106>109-130200- /O.UPG.KABQ.FW.A.0024.140413T1700Z-140414T0200Z/ /O.NEW.KABQ.FW.W.0018.140413T1700Z-140414T0200Z/ /O.CON.KABQ.FW.W.0017.000000T0000Z-140413T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 328 PM MDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO...AND GALLINAS MOUNTAINS THROUGH THE EAST CENTRAL PLAINS TODAY AND SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH TODAY...SHIFTING TO WEST TO NORTHWEST ON SUNDAY. * RELATIVE HUMIDITY...8 TO 13 PERCENT TODAY...AND 9 TO 15 PERCENT ON SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-130200- /O.CON.KABQ.FW.W.0017.000000T0000Z-140413T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 328 PM MDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...6 TO 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-130200- /O.CON.KABQ.FW.A.0024.140413T1700Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 328 PM MDT SAT APR 12 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AREA AND TIMING...THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUMS 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 34
3 follow-up statements
135 WWUS85 KABQ 130209 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 809 PM MDT SAT APR 12 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM SUNDAY ACROSS THE WEST CENTRAL HIGHLANDS... EASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY TO THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITY... DESPITE SOME COOLING ON SUNDAY...ABOVE AVERAGE TEMPERATURES AND DRY CONDITIONS WILL PERSIST ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BY MID DAY AND STRENGTHEN DURING THE AFTERNOON AS THE ATMOSPHERE BECOMES UNSTABLE. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP ON SUNDAY FROM THE WEST CENTRAL HIGHLANDS EASTWARD TO THE EAST CENTRAL PLAINS. CRITICAL FIRE CONDITIONS REMAIN MORE UNCERTAIN ACROSS NORTHWEST NEW MEXICO...DUE TO CLOUD COVER...PRECIPITATION POTENTIAL AND MARGINAL HUMIDITIES. NMZ106>109-131400- /O.EXP.KABQ.FW.W.0017.000000T0000Z-140413T0200Z/ /O.CON.KABQ.FW.W.0018.140413T1700Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 809 PM MDT SAT APR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. * AREA AND TIMING...THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO...AND GALLINAS MOUNTAINS THROUGH THE EAST CENTRAL PLAINS SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-130315- /O.EXP.KABQ.FW.W.0017.000000T0000Z-140413T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 809 PM MDT SAT APR 12 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... WHILE DRY CONDITIONS PERSIST...WINDS HAVE DROPPED BELOW CRITICAL THRESHOLDS AND THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. $$ NMZ101-105-131400- /O.CON.KABQ.FW.A.0024.140413T1700Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 809 PM MDT SAT APR 12 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AREA AND TIMING...THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUMS 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
809 WWUS85 KABQ 130817 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 AM MDT SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING ACROSS THE WEST CENTRAL HIGHLANDS... EASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY TO THE EAST CENTRAL PLAINS AND ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU DUE TO STRONG WINDS AND LOW HUMIDITY... .A COLD FRONT PLUNGING SOUTHWARD ACROSS THE EASTERN PLAINS TODAY AS A COMPACT BUT INTENSE WEATHER SYSTEM MOVES FROM THE FOUR CORNERS TO THE HEART OF TEXAS WILL COMBINE WITH CONTINUED LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE TO PRODUCE RED FLAG CONDITIONS ACROSS MUCH OF SOUTHERN AND WESTERN NEW MEXICO TODAY. CONDITIONS WILL BE MOST SEVERE GENERALLY ALONG AND SOUTH OF INTERSTATE 40...AND ON THE EASTERN SLOPES OF THE CHUSKA MOUNTAINS ACROSS SAN JUAN AND WESTERN SANDOVAL COUNTIES. WIND SPEEDS WILL DROP OFF AFTER SUNSET WITH RISING HUMIDITIES IN A COOLING AIR MASS TO EASE FIRE WEATHER CONDITIONS THIS EVENING. NMZ101-105-132130- /O.UPG.KABQ.FW.A.0024.140413T1700Z-140414T0200Z/ /O.EXA.KABQ.FW.W.0018.140413T1700Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 217 AM MDT SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUMS 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106>109-132130- /O.CON.KABQ.FW.W.0018.140413T1700Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 217 AM MDT SUN APR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. * AREA AND TIMING...THE WEST CENTRAL HIGHLANDS ACROSS THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO...AND GALLINAS MOUNTAINS THROUGH THE EAST CENTRAL PLAINS SUNDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SHY
279 WWUS85 KABQ 132124 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING ACROSS THE WEST CENTRAL AND NORTHWEST HIGHLANDS... EASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY TO THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .ABOVE NORMAL TEMPERATURES...STRONG WESTERLY WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE RED FLAG CONDITIONS GENERALLY ALONG AND SOUTH OF INTERSTATE 40 THROUGH THE EVENING. WIND SPEEDS WILL DROP OFF AFTER SUNSET WITH RISING HUMIDITIES IN A COOLING AIR MASS TO EASE FIRE WEATHER CONDITIONS THIS EVENING. NMZ101-132230- /O.CAN.KABQ.FW.W.0018.000000T0000Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- 324 PM MDT SUN APR 13 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED FLAG WARNING. SHOWERS AND CLOUD COVER HAVE KEPT TEMPERATURES COOLER THAN ANTICIPATED WHICH HAS KEPT HUMIDITIES ABOVE 15 PERCENT. THOUGH WINDS WILL REMAIN GUSTY AT TIMES DUE TO SHOWER ACTIVITY...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. THEREFORE...THE RED FLAG WARNING FOR THE NORTHWEST PLATEAU HAS BEEN CANCELLED. $$ NMZ105>109-140200- /O.CON.KABQ.FW.W.0018.000000T0000Z-140414T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 324 PM MDT SUN APR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...THE WEST CENTRAL AND NORTHWEST HIGHLANDS EASTWARD ACROSS THE MIDDLE RIO GRANDE VALLEY... AS WELL AS THE SANDIA...MANZANO...AND GALLINAS MOUNTAINS THROUGH THE EAST CENTRAL PLAINS THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING NORTHWEST THIS EVENING. LOCALLY HIGHER GUSTS POSSIBLE. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:08 PM MDT, 20 minutes earlier.
Area forecast discussion, Apr 12, 3:08 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT APR 12 2014 .SYNOPSIS... ACTIVE WEATHER INTO MONDAY...A BREAK TUESDAY AND WEDNESDAY...THEN POTENTIALLY MORE UNSETTLED LATE NEXT WEEK AND WEEKEND. FIRST STORM IMPACTING THE FORECAST NOW WITH GUSTY WINDS...SHOWERS AND EVEN A FEW THUNDERSTORMS...BUT WITH LITTLE OR NO RAINFALL. NEXT STORM WILL HAVE A MUCH GREATER IMPACT LATE SUNDAY INTO MONDAY. STORM WILL DROP SOUTHEAST INTO NM SUNDAY NIGHT AND DEPART MONDAY BRINGING COOLER OR COLDER AIR...WIND...DUST...CRITICAL FIRE WEATHER...RAIN...SNOW AND BLOWING SNOW. WHILE A QUICK HITTER...PRECIPITATION WILL BE INTENSE FOR A FEW HOURS SUNDAY NIGHT FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE TEXAS BORDER. WILL ISSUE A WINTER STORM WATCH FOR THIS AREA. && .DISCUSSION... PLENTY OF ECHOES ON RADAR OVER NW NM BUT NO PRECIPITATION BEING REPORTED AT THE SURFACE YET. HAVE SEEN QUITE A BIT OF LIGHTNING AS WELL. THIS TREND WILL CONTINUE THIS EVENING WITH LITTLE OR NO RAINFALL BUT SUDDEN STRONG WIND GUSTS FROM VIRGA BOMBS. JUST AS FEW LIGHT RAIN AND SNOW SHOWERS LATE TONIGHT OVER THE NORTH. MAIN FOCUS THIS FORECAST PACKAGE HAS BEEN ON THE SECOND STORM FOR LATER SUNDAY INTO MONDAY. MODELS CONTINUE TO BRING A POTENT SYSTEM SOUTHEAST INTO NM LATER SUNDAY AND SUNDAY NIGHT AND MOVE IT RAPIDLY EAST MONDAY. EXACT PLACEMENT AND AMOUNT OF PRECIPITATION THOUGH IS STILL NOT CLEAR. THE LACK OF QPF OVER THE SANGRES AND THEIR EAST SLOPES ON MOST MODELS IS DISCONCERTING. LOCAL HI RES MODEL MANAGES TO EEK OUT 4 TO 6 INCHES. WEATHER PREDICTION CENTER HAS AN AREA OF 8 TO 10 INCHES OVER THE SANGRES AND ALONG THE CO BORDER TOWARD RATON PASS. THIS SEEMS PLAUSIBLE AND WILL ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FROM THE SANGRES EAST TO THE TX BORDER FOR SUNDAY NIGHT THROUGH MONDAY MORNING. MARGINAL WARNING SNOW AMOUNTS BUT PART OF THE REASONING FOR ISSUING IS DUE TO THE SUDDEN CHANGE IN THE WEATHER. POTENT COLD FRONT WILL GENERATE STRONG WINDS BEHIND IT OVER THE NORTHEAST WITH BLOWING SNOW...AND YES..EVEN BLOWING DUST PRIOR TO...OR AT THE SAME TIME AS THE SNOW. BLOWING DUST AND SNOW WILL LIKELY GREATLY RESTRICT THE VISIBILITY. DURATION OF THE PRECIPITATION WILL NOT BE ALL THAT LONG...6 TO 9 HOURS PERHAPS...BUT COULD BE INTENSE FOR A FEW HOURS DURING THIS WINDOW OF OPPORTUNITY. THIRTY TO FORTY DEGREE TEMPERATURE DROPS WILL BE COMMON IN THE EAST AS WELL BEHIND THE FRONT. ALL IN ALL QUITE A SHOCK FROM WHAT WE AVE BEEN ENJOYING. ONE TYPE OF WEATHER THAT WILL NOT CHANGE SUNDAY IS CRITICAL FIRE WEATHER CONDITIONS. SEE THE DISCUSSION BELOW FOR DETAILS. THE STORM WILL QUICKLY EXIT TO THE EAST MONDAY WITH PRECIPITATION ENDING. DRY AND WARMER FOR TUESDAY AND WEDNESDAY. A WEAK STORM WILL CROSS NM WEDNESDAY NIGHT AND THURSDAY WITH LIGHT RAIN AND SNOW ACROSS THE FAR NORTH POSSIBLE. GFS HAS A STRONGER STORM COMING IN FROM THE WEST NEXT WEEKEND WHILE THE EUROPEAN ONLY HAS A WEAK TROUGH PASSAGE. CHJ && .FIRE WEATHER... VIRGA AND ISOLATED DRY THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF NW AND NC NM THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO SHIFT EASTWARD AS THE AFTN/EVE PROGRESSES. GUSTY AND ERRATIC WINDS WILL BE THE MAIN THREAT WITH THESE SHOWERS AND STORMS. WETTING PRECIPITATION IS NOT EXPECTED AND THE ACTIVITY SHOULD TAPER OFF AFTER SUNSET. ELSEWHERE...MID AND HIGH LEVEL CLOUDS HAVE DELAYED THE ONSET OF RED FLAG CONDITIONS. HOWEVER...CLOUDS ARE THINNING...WHICH SHOULD ALLOW TEMPS TO WARM A FEW MORE DEGREES...AND THUS INCREASE MIXING AND WINDS THROUGH THE EVENING. THUS WILL LEAVE RED FLAG WARNING INTACT. POOR TO FAIR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT...EXCEPT ACROSS THE NORTH CENTRAL MOUNTAINS. HAVE UPGRADED A PORTION OF THE FIRE WEATHER WATCH FOR SUNDAY. ZONES 106-109 LOOK LIKE A GOOD BET FOR CRITICAL CONDITIONS. TEMPS WILL REMAIN ABOVE NORMAL...THOUGH NOT AS HIGH AS TODAY...HUMIDITIES WILL REMAIN LOW...AND CONDITIONS WILL REMAIN UNSTABLE WITH WIDESPREAD 5 HAINES. ACROSS THE NORTHWEST HIGHLANDS AND THE NORTHWEST PLATEAU...HUMIDITIES AND INSTABILITY REMAIN TOO MARGINAL TO UPGRADE ATTM. AFTER THE FIRST SYSTEM EXITS NM OVERNIGHT...ANOTHER SYSTEM WILL MOVE IN FROM THE NORTH SUNDAY. CLOUD COVER AND POSSIBLY SOME LIGHT PRECIP...IN ADDITION TO A COLD FRONT MOVING THROUGH LATE IN THE AFTN MAY KEEP TEMPS LOWER AND HUMIDITIES HIGHER THAN CURRENTLY EXPECTED. THESE ARE GOOD ARGUMENTS TO KEEP ZONES 101 AND 105 IN A WATCH ATTM...THOUGH LATER SHIFTS MAY DECIDE TO CANCEL THE WATCH ALTOGETHER. SUNDAY NIGHT WILL BRING POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS...MAINLY ACROSS THE SANGRE DE CRISTO MOUNTAINS EASTWARD TO THE OKLAHOMA BORDER. THE AFOREMENTIONED SYSTEM WILL SLIDE ACROSS NORTHERN NM AS AN ASSOCIATED STRONG BACK DOOR COLD FRONT QUICKLY MOVES DOWN THE PLAINS. TEMPERATURES WILL TURN MUCH COLDER...WITH MOST AREAS SEEING FREEZING TEMPS...AND EVEN A HARD FREEZE ACROSS MUCH OF THE NORTHEAST. THE COMBINATION OF UPSLOPE FLOW BEHIND THE BACK DOOR FRONT AND LIFT AHEAD OF THE UPPER LEVEL TROUGH AXIS WILL FAVOR THE SANGRE DE CRISTOS FOR SOME DECENT SNOW ACCUMS. FOR THE FIRST TIME IN A WHILE...GOOD TO VERY GOOD HUMIDITY RECOVERIES ARE EXPECTED FOR MUCH OF NORTHERN AND EASTERN NM. FAIR HUMIDITY RECOVERIES ELSEWHERE. TEMPERATURES WILL BE 5 TO 15 DEGREES BELOW NORMAL ACROSS THE WEST...AND BETWEEN 15 AND 25 DEGREES BELOW NORMAL ACROSS THE EAST ON MONDAY. LESS WIND AND HIGHER HUMIDITIES ARE ALSO ON TAP...THOUGH FAR WESTERN NM MAY SEE HUMIDITIES DROP BELOW 15 PERCENT. NORTHWEST FLOW ALOFT WILL BECOME MORE WESTERLY ON TUESDAY WITH TEMPERATURES BOUNCING BACK TOWARDS NORMAL FOR MID APRIL. HUMIDITIES WILL ONCE AGAIN FALL BELOW 15 PERCENT ACROSS MUCH OF THE AREA BUT WINDS WILL LIKELY ONLY BE A CONCERN ACROSS THE EAST CENTRAL PLAINS. A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. WINDS LOOK TO PICK UP AGAIN ON WEDNESDAY AHEAD OF THE NEXT UPPER LEVEL TROUGH. MOST AREAS SHOULD FALL BELOW 15 PERCENT HUMIDITY IN THE AFTERNOON AS TEMPS RISE JUST ABOVE NORMAL. WIDESPREAD 6 HAINES IS ALSO LIKELY...THUS...WIDESPREAD CRITICAL CONDITIONS MAY MAKE A RETURN TO THE STATE WEDNESDAY AFTN AND EVENING. MODELS DO DISAGREE ON THE STRENGTH OF THE APPROACHING SYSTEM...THUS...IF THE ECMWF IS RIGHT...WINDS MAY BE WEAKER THAN CURRENTLY PROJECTED. WHAT BECOMES OF THE SYSTEM LOOKS TO SCOOT ACROSS NORTHERN NM WEDNESDAY NIGHT AND THURSDAY...PERHAPS PROVIDING A LITTLE PRECIPITATION TO AREAS NEAR THE COLORADO BORDER. A BACK DOOR COLD FRONT ALSO LOOKS TO BE ON TAP FOR THURSDAY. MEANWHILE...FROM THE MIDDLE RIO GRANDE VALLEY WESTWARD...CONTINUED DRY CONDITIONS LOOK TO BE ON TAP. 34 && .AVIATION... 18Z TAF CYCLE UPPER LEVEL TROUGH WILL CROSS NM OVERNIGHT. AHEAD OF IT...MAINLY DRY SHOWERS AND ISOLD TS WILL CONTINUE OVER NW/NC NM THIS AFTN. ERRATIC/GUSTY WINDS WILL BE ASSOCIATED WITH VIRGA AND/OR SHOWERS/TS. GUSTS MAY EXCEED 40KT WITH THIS CONVECTIVE ACTIVITY. OTHERWISE...STRONG SOUTHWEST WINDS WILL CONTINUE TO INCREASE THRU THE AFTN...ESPECIALLY ACROSS THE SE HALF OF THE AREA. GUSTS BTW 30 AND 40KT WILL BE COMMON WITH THESE WINDS AS WELL. THESE GRADIENT WINDS SHOULD LARGELY DIMINISH AFTER SUNSET...THE LOCALLY GUSTY WINDS WILL REMAIN POSSIBLE. STRONG WEST TO NW WINDS WILL REDEVELOP LATE SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 40 70 30 61 / 10 20 10 0 DULCE........................... 34 66 22 58 / 10 20 20 5 CUBA............................ 35 67 26 54 / 20 20 20 5 GALLUP.......................... 34 67 25 58 / 10 20 10 0 EL MORRO........................ 30 63 25 52 / 10 10 10 0 GRANTS.......................... 34 67 28 54 / 10 10 10 0 QUEMADO......................... 35 65 30 57 / 5 5 10 0 GLENWOOD........................ 35 75 32 72 / 5 0 10 0 CHAMA........................... 29 61 20 50 / 20 30 30 5 LOS ALAMOS...................... 40 65 33 47 / 10 20 40 5 PECOS........................... 39 63 31 42 / 10 20 40 20 CERRO/QUESTA.................... 32 65 23 49 / 10 30 50 20 RED RIVER....................... 28 53 19 37 / 20 60 70 20 ANGEL FIRE...................... 30 58 21 39 / 10 60 70 30 TAOS............................ 32 66 24 48 / 10 30 30 10 MORA............................ 38 63 28 40 / 10 40 60 30 ESPANOLA........................ 37 72 29 55 / 5 20 30 5 SANTA FE........................ 39 67 29 50 / 10 20 30 20 SANTA FE AIRPORT................ 37 70 30 54 / 10 10 20 5 ALBUQUERQUE FOOTHILLS........... 47 73 35 57 / 10 10 20 5 ALBUQUERQUE HEIGHTS............. 48 74 39 60 / 5 5 20 5 ALBUQUERQUE VALLEY.............. 43 76 36 62 / 5 5 10 5 ALBUQUERQUE WEST MESA........... 46 76 38 62 / 5 5 20 5 LOS LUNAS....................... 44 78 35 63 / 5 5 10 5 RIO RANCHO...................... 47 76 36 61 / 5 10 20 5 SOCORRO......................... 48 79 41 64 / 5 5 10 0 SANDIA PARK/CEDAR CREST......... 43 70 33 53 / 10 10 20 10 TIJERAS......................... 43 71 34 53 / 10 10 20 10 MORIARTY/ESTANCIA............... 38 69 24 51 / 5 10 20 20 CLINES CORNERS.................. 40 68 25 47 / 10 10 40 20 GRAN QUIVIRA.................... 43 70 29 51 / 10 5 20 5 CARRIZOZO....................... 45 73 36 55 / 5 5 10 5 RUIDOSO......................... 43 67 31 51 / 5 5 20 10 CAPULIN......................... 38 54 20 40 / 20 60 80 20 RATON........................... 38 64 23 46 / 10 40 70 20 SPRINGER........................ 39 64 23 46 / 10 30 60 20 LAS VEGAS....................... 41 65 22 45 / 10 20 40 20 CLAYTON......................... 49 57 22 46 / 10 30 80 20 ROY............................. 44 63 23 43 / 10 20 60 20 CONCHAS......................... 47 70 27 49 / 10 10 40 20 SANTA ROSA...................... 48 74 29 50 / 5 5 30 20 TUCUMCARI....................... 49 74 28 51 / 10 10 40 20 CLOVIS.......................... 51 74 32 48 / 5 5 30 20 PORTALES........................ 52 77 33 49 / 5 5 20 10 FORT SUMNER..................... 51 79 35 52 / 5 5 30 10 ROSWELL......................... 52 85 42 57 / 5 5 20 5 PICACHO......................... 50 78 37 54 / 5 5 20 20 ELK............................. 47 72 36 51 / 5 5 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-106>109. RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ106>109. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES...NMZ512>515-527-530. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-105. WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ526. && 40
Hazardous weather outlook, Apr 12, 6:04 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT SAT APR 12 2014 NMZ501>540-131215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS AND MUCH OF CENTRAL AND SOUTHWEST NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION BRIEF INSTANCES OF STRONG AND GUSTY WINDS CAN BE EXPECTED FROM STRONGER...BUT VERY SPOTTY...HIGH BASED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS ROUGHLY THE WESTERN TWO THIRDS OF THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOW ACCUMULATIONS ARE LOOKING INCREASINGLY LIKELY SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS AND PLAINS...ESPECIALLY THE SANGRE DE CRISTOS...PORTIONS OF THE NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS. A STRONG BACK DOOR COLD FRONT WILL USHER IN A MUCH COLDER AND MOIST NORTH TO NORTHEAST FLOW INTO THIS AREA AS AN APPROACHING UPPER LEVEL TROUGH GENERATES ENOUGH LIFT TO HELP PRODUCE THE SNOWFALL. A FEW THUNDERSTORMS ACROSS ROUGHLY THE NORTH HALF OF THE STATE SUNDAY AFTERNOON AND EVENING MAY AGAIN PRODUCE BRIEF STRONG GUSTY WIND EPISODES. ALSO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EARLY EVENING ACROSS WEST...CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO THE COMBINATION OF BREEZY TO WINDY CONDITIONS AND LOW HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS MAY REAPPEAR AGAIN BETWEEN TUESDAY AND THURSDAY OF NEXT WEEK...WITH WEDNESDAY AT THIS TIME LOOKING TO BE THE MOST FAVORED DAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:10 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 23 hr |
| Apr 12, 3:10 AM MDT | Wind Advisory | ABQ | 19 hr | |
| Apr 12, 3:54 PM MDT | Winter Storm Watch | ABQ | 6 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.